Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter

DPS Surgery


  • Please log in to reply
5 replies to this topic

#1 Guest__*

Guest__*
  • Guests

Posted 10 December 2008 - 12:33 PM

I had surgery in Feb 2008 for my right side and surgery in Sept 10 for my left side. Both surgeries went very well. I am going for my 3rd programming for the left side. Sometimes I have a problem with my left hand after I take the carbidopa/levadopa. It seems like this happens when I get to much meds, It gets very painful and my little finger is real stiff and I cannot bend it. About the time I need to take my next dose the movement in that hand is back to normal. Can the programmer turn down the setting that affects that hand?

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,739 posts
  • LocationUniversity of Florida

Posted 10 December 2008 - 01:57 PM

This is tricky. The first instinct may actually be a slight decrease in meds or interval. You will need to empirically work with your team to find the right balance of meds and stimulation and this can sometimes take more than 6 months.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#3 Guest__*

Guest__*
  • Guests

Posted 10 December 2008 - 09:46 PM

I neglected to tell you that when my hand goes back to normal, my toes start to curl, which is when normally would take my next dose of carbidopa/levadopa 25/100. I usually take 7 or 8 pills a day at 2 to 2-1/2 hour in between. At night I take 50/200 carbidopa at 11pm and then again at 4 or 5 am. Would the controlled release work for me during the day?

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,739 posts
  • LocationUniversity of Florida

Posted 11 December 2008 - 03:51 PM

It is hard to say. I would work on medications and intervals to find the right individualized balance for you. It could be a simple change in interval or dose, or maybe CR? It is really different for everyone and you should try to work with your doc for the best solution for you.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#5 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,739 posts
  • LocationUniversity of Florida

Posted 11 December 2008 - 03:51 PM

It is hard to say. I would work on medications and intervals to find the right individualized balance for you. It could be a simple change in interval or dose, or maybe CR? It is really different for everyone and you should try to work with your doc for the best solution for you.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,739 posts
  • LocationUniversity of Florida

Posted 11 December 2008 - 04:04 PM

It is hard to say. I would work on medications and intervals to find the right individualized balance for you. It could be a simple change in interval or dose, or maybe CR? It is really different for everyone and you should try to work with your doc for the best solution for you.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users